I have been on Celexa 9 months. Except for some initial side effects of dry mouth, tiredness, and headaches, it been excellent at reducing my anxiety. However, I have gone from 10 to 20 to 30 mg over the nine months. And now I am waking up anxious again. I am worried about hitting the 40 mg maximum dose, and not having anywhere to go. It took me years to try this drug since I dislike taking any drug at all. My heart rate is already normally about 55 bpm, and I don't want to reduce it to much less, either. Has anyone had the same experience? Has anyone maxed out at 40 for a long length of time?
I wouldn't be too worried about reaching the maximum on the Celexa. While everyone is different, you may be need that amount to be at theraputic level. You may also benefit, if you already aren't, in some therapy so to learn coping strategies for when the anxiety is at its worst. The medication can only do so much physiologically. May have to address some of the anxiety mentally.
Hi Zetlan... I do not know much about Celexa... but since you are going up and up on the dosage, maybe you should try a different antidepressant. Effexor is a really good antidepressant because it has a great anti-anxiety component. And, as Laurie says, I wouldn't be too concerned either about being on the maximum dosage of Celexa. You could also try one of the antidepressant boosters like Abilify??? Just a suggestion.
I wouldn't worry about your heart rate of 55 bpm (beats per minute). Your body has an amazing ability to adjust your cardiac output with the increasing and decreasing of heart rate. The only time to really worry is is extreme diversions of normal... like rates of 140 bpm and under 40 bpm.
A heart rate of 55 means that you have a really healthy heart. Now, if you should be getting dizzy and faint when you heart rate changes, then you should be concerned. Just listen to your body... it has an amazing ability to talk to you when something is not right.
Good luck and I hope that you feel better soon...
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2010 • 3 answers
Posted 20 Apr 2010 • 3 answers
Posted 18 Feb 2012 • 2 answers
Generalized Anxiety Disorder - I'm starting week 7 of celexa today, still have some nausea some days
Posted 15 Dec 2013 • 1 answer
Posted 5 May 2016 • 3 answers